Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
English_Rose

Long term low dose isotretinoin

I just posted this on the Adult Acne boards but thought I actually may get more responses on this board so here goes...

I haven't been here on the acne forums for a considerable amount of time. I hope everyone is keeping well and fighting the battle with some degree of success.

I'm 33 years old (female) My first course of isotretinoin was in 1990.

I completed my second course this year, in January 2010 and for the past 12 months I've enjoyed clear, pain free, hassle free skin - the only thing I had to deal with on a daily basis was concealing the sacrs which I had but it was no problem and I was bursting with confidence but over the past 6-8 weeks the acne is slowly creeping back...first it was small white heads, blackheads and the usual lumps and bumps but the past 2 weeks I'm back to very large, throbbing, deep cystic nodules. My confidence has been sapped and I'm beginning to get deperessed with it all again...you guys know more than anyone else how these things go. At the moment the acne is only on my face, it has not (yet) gone back onto my jaw, shoulders or back. I have small lumps and bumps starting on my chest.

When I completed my course I did tell my derm that I was terrified of having to suffer with acne ever again and he said that long term low dose could be a possibility if necessary...how bad does it have to get before I can reach for the isotretinoin again??? I seriously not want to have to wait until my jaw, back and shoulders are riddled again. I'm at the point now where I am wanting to call my dermatologist in the morning and try tp get an appointment direct with him at his private clinic rather than going through the NHS, my GP and the whole waitlist thing.

What I'm interested to know is if anyone has experience of long term low dose isotretinoin? From my experience with it I reckon that 15/20mg every other day would keep everything under control for me and I would not have the severe side effects experienced at higher doses...any ideas/suggestions/advice welcome x

Share this post


Link to post
Share on other sites

Hi English Rose,

I'm starting a second round with an ultra low dose (10 mg three times a week). I'm also in my mid-30s...

I took the third pill today. My first accutane course was about 2 and a half years ago, 10 mg. daily for one year. I started breaking out mildly again in october, and like you I freaked out! It was mild, but still too much for me. So I went to my derm, and he told me I could do a very low dose "course" for a few months. He actually takes accutane in a weekly dose for years now, and his skin is perfect and wrinkle-free! As I mentioned, I'm taking 10 mg. on Mo., Wed., and Fri., and probably in a couple of months I will be taking one or two pills weekly. My doctor told me that it's very common to prescribe long term, ultra low dose accutane to keep acne at bay, so you could ask your derm what she/he thinks about that. So far I already have dry lips and my pores actually look smaller, it's amazing! I'm anxious about the initial break-out, though.

Good luck, and let us know how it goes!

Share this post


Link to post
Share on other sites

Hi aliciany, Thanks for your post, it's good to know someone understands what I'm going through. I have booked my appointment for Thursday morning, I've got my fingers crossed that he will put me oonto a low dose long term. My skin is so oily and my pores are enlarged, the acne is red and throbbing and I don't want to go back to the place I was in before.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×